MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0201
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2017-01428.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a renal bleed using ruby coils.It was noted the patient¿s anatomy was somewhat tortuous.During the procedure, while attempting to advance two ruby coils out of the non-penumbra microcatheter, the physician experienced resistance and both coils would not advance pass the same point in the microcatheter.Therefore, the ruby coils were removed and the procedure was completed using the same microcatheter, a plug and two additional coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The embolization coils to both ruby coils were intact with their respective pusher assemblies.There was no visible damage to the ruby coils.Evaluation of the returned devices revealed that both ruby coils could be advanced through a demonstration microcatheter without issue.Therefore, the inability to advance the ruby coils could not be confirmed.The tortuous patient anatomy likely contributed to the resistance experienced during the procedure.The non-penumbra microcatheter mentioned in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6815517
Report Number3005168196-2017-01427
Device Sequence Number163060
Product Code HCG
UDI-Device Identifier00814548013114
UDI-Public00814548013114
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/17/2025
Device Catalogue NumberRBY4C0201
Device Lot NumberF75733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR